Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)

 

An extension of the Weyl-von Neumann theorem to normal operators


Author: I. David Berg
Journal: Trans. Amer. Math. Soc. 160 (1971), 365-371
MSC: Primary 47.40
MathSciNet review: 0283610
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We prove that a normal operator on a separable Hilbert space can be written as a diagonal operator plus a compact operator. If, in addition, the spectrum lies in a rectifiable curve we show that the compact operator can be made Hilbert-Schmidt.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 47.40

Retrieve articles in all journals with MSC: 47.40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9947-1971-0283610-0
PII: S 0002-9947(1971)0283610-0
Keywords: Normal operator, diagonal operator, Hilbert-Schmidt, compact
Article copyright: © Copyright 1971 American Mathematical Society